Jump to content

Recommended Posts

Lisaromy
Posted (edited)

Hi there

 

I am on 112mg Venlor, from 225mg. I’ve been tapering slowly. I’m also doing brain training which supposedly helps. Has anyone experienced a very heavy head, like a truck has hit you. Also, dissociation from your body. Like you living behind a wall. Could this be permanent damage?

Edited by Gridley

Hi there

 

i was on 225mg . Over about a year now I have been weaning. In Feb I started brain training. That helps bring all the natural components tog so if I feel bad I need to wean because it means I have too much serotonin. I weaned 20 April from 150mg to 131.25, then 1 June to 112.50mg. I was feeling shocking before I weaned. 
 

For 6 years I have been poisoned by this Venlor, the same heavy foggy head every few weeks and months. That’s why I’m desperate to come off. The heaviness just seems to sit now and not budge! 

Link to post
  • Moderator
Gridley

Welcome to SA, Lisaromy.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include the date you started your taper and the rate at which you're tapering and how long you've been at 112mg.

 

Account Settings – Create or Edit a signature.

 

How fast are you tapering?  We recommend tapering by no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

This link is specifically about tapering venlafaxine, including how to get the non-standard doses you'll need for a 10% taper.

 

Tips for tapering off venlafaxine (Effexor)

 

The symptom you describe, disassociation from your body, is a common symptom of antidepressant withdrawal.  The damage is not permanent.  You will heal, but it will take some time.

Derealization or Depersonalization (DR and DP) - Symptoms ...

The fact you're experiencing this is an indication that you're tapering too fast.  Once you've completed your drug signature, we'll be better able to advise you.  For now, I would hold at your current dose until we better understand your situation based on the information we've requested.

 

So that you have a better idea of what you're experiencing, here is some information on withdrawal and the healing process.

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that are single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

 

 

 

 

 
 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg 

Feb. 2021, begin 10%/4 week taper.  Current dose as of Oct 13: 8.1 mg 

Taper is 56.8% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg and holding.  

Taper is 80% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Gridley changed the title to Lisaromy: Venlafaxine withdrawal

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy